Title: Optimal policy for bulk queue with multiple types of server breakdown

Authors: Madhu Jain, Praveen Kumar Agrawal

Addresses: Department of Mathematics, Institute of Basic Science, Dr. B.R. Ambedkar University, Agra-282002, India. ' Department of Mathematics, Institute of Basic Science, Dr. B.R. Ambedkar University, Agra-282002, India

Abstract: In this paper, an unreliable server MX/M/1 queueing system with multiple types of server breakdowns under N-policy is considered. Breakdowns occur only when the server is in busy state and each type of breakdown requires a random number of finite stages of repair. It is assumed that the lifetimes and phase repair time of the server for the individual stage are exponentially distributed. Matrix-geometric method is employed to obtain the mean queue length and other system characteristics. We perform extensive numerical experiment to demonstrate the effect of various parameters on the system performance characteristics.

Keywords: MX/M/1 queue; unreliable servers; matrix–geometric method; queue size; N-policy; multiple breakdowns; server breakdown; bulk queueing.

DOI: 10.1504/IJOR.2009.021617

International Journal of Operational Research, 2009 Vol.4 No.1, pp.35 - 54

Available online: 30 Nov 2008 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article